Please use this identifier to cite or link to this item:
|Title:||Antiandrogen withdrawal syndromes: Pathophysiology and clinical implications|
|Citation:||Treatment Methods for Early and Advanced Prostate Cancer, 2008 / Kirby, R., Partin, A., Kellog Parsons, J., Feneley, M. (ed./s), pp.317-325|
Kellog Parsons, J.
|Kathleen W. Beekman, Grant Buchanan, Wayne D. Tilley and Howard I. Scher|
|Abstract:||Introduction The “antiandrogen withdrawal syndrome” describes the anti-prostate cancer effects following the selective discontinuation of an antiandrogen such as flutamide, bicalutamide, or nilutamide in a patient with progressive prostate cancer treated with a combination of an antiandrogen and testicular androgen ablation. The effects, when they occur, do so in castrate patients with rising prostate-specific antigen (PSA) and/or clinical metastatic disease-points in the illness where the tumor is considered by many to be “hormone-refractory” (Figure 40.1)1. While the withdrawal syndrome was originally described with flutamide by three groups including our own in 1993,2-4 it was soon recognized that withdrawal responses could occur following the selective discontinuation of other hormones including estrogens, progestational agents, and glucocorticoids (reviewed by Kelly et al5). The responses were similar to what had been observed previously in breast cancer patients following discontinuation of tamoxifen.6,7 It would thus appear that designating these prostate tumors as “hormone-refractory” is a misnomer.|
|Rights:||Copyright status unknown|
|Appears in Collections:||Aurora harvest 4|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.